MAUDE Adverse Event Report: COOK INC COOK® CERVICAL RIPENING BALLOON; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK® CERVICAL RIPENING BALLOON; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Model Number G48149
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a "foreign matter like fiber" was found in the inner packaging of a cook® cervical ripening balloon.A new device was used to complete the procedure.The issue with this device was discovered prior to making contact with the patient and it was not used.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Event summary as reported, a "foreign matter like fiber" was found in the inner packaging of a cook® cervical ripening balloon.A new device was used to complete the procedure.The issue with this device was discovered prior to making contact with the patient and it was not used.There have been no adverse effects to the patient reported.Investigation ¿ evaluation reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.The device was returned in labeled unopened packaging for investigation.A small black hair was observed in the packaging.The device history record was reviewed and no non conformances were found to be recorded.A search of the complaint database found one other complaint associated with the complaint device lot.This other complaint was reported by the same customer and is unrelated to this complaint.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted and found controls to be in place, each packaged product of this type is visually inspected for foreign matter.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied "supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded the cause of the complaint is a manufacturing deficiency.The employee who inspected the product has completed defect awareness training.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK® CERVICAL RIPENING BALLOON
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15595239
Report Number1820334-2022-01633
Device Sequence Number14003425
Product Code PFJ
UDI-Device Identifier00827002481497
UDI-Public(01)00827002481497(17)230928(10)13455218
Combination Product (Y/N)N
PMA/510(K) Number
K131206
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Model NumberG48149
Device Catalogue NumberJ-CRB-184000
Device Lot Number13455218
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown